Alert archive / Vermont / Wind Chill Advisories in 2013
Wind Chill Advisory 1, NWS Burlington, VT
NWS Burlington, VT issued this wind chill advisory at Jan 22, 2013, 3:31 AM EST for 7 counties in Vermont; 4 counties in New York. It took effect at Jan 22, 2013, 9:00 PM EST. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2013, 3:31 AM EST (08:31 UTC)
- In effect from
- Jan 22, 2013, 9:00 PM EST
- Expired
- Jan 25, 2013, 7:27 AM EST
- In force
- 58 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Orange County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 25 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 1:01 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jan 22, 1:01 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 101 AM EST TUE JAN 22 2013 .SYNOPSIS... LIGHT SNOW MOVES INTO THE REGION OVERNIGHT THROUGH TUESDAY MORNING AS A LOW PRESSURE SYSTEM DEVELOPS TO OUR SOUTH AND EAST. SYSTEM WILL BE FAR ENOUGH FROM THE AREA TO LIMIT ANY NOTICEABLE SNOW ACCUMULATIONS WITH A DUSTING EXPECTED OVER FAR NORTHERN AREAS AND 1 TO 3 INCHES OVER SOUTHERN AREAS. THE COLDEST AIR OF THE SEASON WILL MOVE INTO THE NORTH COUNTRY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. EXPECT VERY COLD CONDITIONS AND NOW MAY BE THE TIME TO TAKE ANY ACTIONS TO PREPARE FOR THE UPCOMING COLD TEMPERATURES. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... AS OF 1245 AM EST TUESDAY...PERIODS OF LIGHT SNOW CONTINUE EARLY THIS MORNING ACROSS THE NORTH COUNTRY...MAINLY FROM THE ADIRONDACKS EWD ACROSS THE CHAMPLAIN VALLEY AND THE REMAINDER OF VERMONT. ANTICIPATE 1-2" ACROSS MOST OF VERMONT...BUT CHARACTER OF THE SNOW IS QUITE DRY AND THAT SHOULD MITIGATE ANY SIGNIFICANT TRAVEL PROBLEMS. SEEING SOME VSBY 1-2SM ON ASOS ACROSS THE AREA...INCLUDING HERE AT BTV. SOME MINOR ADJUSTMENTS TO POPS/SNOWFALL AMTS...BUT GENERALLY IDEA FOR LIGHT SNOWFALL REMAINS ON TRACK. LOWS GENERALLY IN THE SINGLE DIGITS ABOVE ZERO...WITH A FEW READINGS BELOW ZERO ACROSS FAR NRN NY. && .SHORT TERM /7 AM THIS MORNING THROUGH WEDNESDAY NIGHT/... AS OF 347 PM EST MONDAY...LIGHT SNOW COMES TO AN END DURING THE MORNING HOURS AS LOW OVER THE GULF OF MAINE MOVES EAST. BEHIND THIS SYSTEM...NORTHWEST FLOW ALOFT WILL DEVELOP AND LOOKING AT MINUS 25 TO MINUS 30 AIR AT 850MB MOVING INTO THE REGION. THESE TEMPERATURES ALOFT ARE SUFFICIENT TO BRING VERY COLD TEMPERATURES TO THE REGION AND WITH SNOWPACK OVER MOST OF THE AREA...LOOKING AT 20 TO 30 BELOW IN THE MOUNTAINS AND 5 TO 15 BELOW ELSEWHERE. WINDS WILL BE IN THE 5 TO 10 MPH RANGE TUESDAY NIGHT...THUS WIND CHILL VALUES MAY BE IN THE 20 TO 40 BELOW RANGE. HIGH TEMPERATURES ON WEDNESDAY WILL ONLY BE ZERO TO 5 BELOW MOUNTAINS AND SINGLE DIGITS ABOVE ZERO ELSEWHERE. LOW TEMPERATURES WILL BE SIMILAR WEDNESDAY NIGHT TO TUESDAY NIGHT...BUT NOT QUITE AS COLD. NEVERTHELESS... LOOKING AT VERY COLD CONDITIONS TUESDAY NIGHT THROUGH WEDNESDAY AND HAVE UPDATED OUR HAZARDOUS WEATHER OUTLOOK TO REFLECT THE POTENTIAL IMPACTS ON THE AREA. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 307 PM EST MONDAY...BEGINNING PORTION OF THE EXTENDED PERIOD HAS SFC RIDGE BUILDING EAST OVER THE REGION THURSDAY/THURSDAY NIGHT...BEFORE BREAKING DOWN AHEAD OF SYSTEM FOR FRIDAY/FRIDAY NIGHT. GFS/ECMWF CONTINUE TO SHOW SOME DIFFERENCES IN TIMING AND PLACEMENT OF THIS LOW AS IT PASSES SOUTH OF THE AREA. MDLS THEN BRING STRONG RIDGING INTO THE EASTERN PORTION OF THE COUNTRY. BY THE TAIL-END OF THE UPCOMING WEEKEND INTO EARLY NEXT MONDAY...CWA WILL SEE WARMUP AHEAD OF NEXT SYSTEM FOR MONDAY. PRECIPITATION FOR THE EXTENDED CONTINUES TO HOLD FOR THE FRI/FRI NGT PERIOD WITH LOW PASSING TO OUR SOUTH. GFS A BIT FARTHER NORTH THAN ECMWF...PLUS A BIT SLOWER. THIS PUTS A BIT MORE QPF INTO CENTRAL/NORTHERN ZONES. WILL GO WITH BLEND OF GFS/ECMWF WHICH STILL KEEPS HIGHEST POPS SOUTH AND CHANCE POPS TO THE BORDER. OVERALL TOTALS COULD BRING A COUPLE INCHES FOR SOUTHERN ZONES W/ EMPHASIS OVER ESE FACING SLOPES...TO AN INCH OR LESS FOR CENTRAL INTO NORTHERN ZONES. UPPER LOW SWINGS ACROSS THE NE SATURDAY BEHIND EXITING SFC LOW...SO WILL KEEP SLIGHT CHANCE FOR LINGERING -SW DURING THE DAY ESPECIALLY OVER NC/NE VT. NEXT CHANCE FOR PRECIP OCCURS INTO NEXT MONDAY AS LOW/SFC FRONT RIDING ALONG NW EDGE OF SFC RIDGE SINKS INTO NORTHERN AREAS. STILL ENOUGH COLD AIR OVER REGION TO KEEP CHANCE FOR -SW AS P-TYPE. FOR TEMPS THRU EXTENDED...AIR MASS MODERATES SOME OVER WEEKEND TO BRING TEMPS TO NEAR NORMAL NUMBERS. EARLY PORTIONS REMAIN BELOW NORMAL BY SEVERAL DEGREES. HIGHS WILL RANGE FROM LOW TEENS ON THURSDAY TO THE 20S FOR NEXT MONDAY. OVERNIGHT LOWS WILL RANGE FROM 0 TO -15F THURSDAY NIGHT AS RIDGE CRESTS OVER THE NE TO LOWER TEENS BY SUN NGT. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... THROUGH 06Z WEDNESDAY...OVERNIGHT -SHSN WILL CONTINUE ACROSS THE NORTH COUNTRY WITH MVFR/IFR CONDITIONS. THE UPPER LEVEL TROUGH TRIGGERING THE SHSN WILL GRADUALLY MOVE EAST...ALLOWING FOR CONDITIONS TO IMPROVE IN THE LATE MORNING TO VFR AT ALL BUT KMPV AND KSLK. DRYER NW FLOW WILL EVENTUALLY FILTER INTO THE REGION TOMORROW AFTERNOON/EVENING...ALLOWING FOR DRYING AND VFR CONDITIONS AT ALL TAF SITES. N-NW WINDS WILL GENERALLY BE 3-8KTS THROUGH LATE TUESDAY MORNING...INCREASING WITH TIGHTENING PRESSURE GRADIENT AS HIGH PRESSURE BUILDS SE INTO THE NORTH COUNTRY IN THE AFTERNOON...WITH WINDS GUSTS OF 15-20KTS. WINDS WILL AGAIN SUBSIDE IN THE EVENING HOURS. OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY... 06Z WEDNESDAY THROUGH 18Z FRIDAY...MAINLY VFR WITH HIGH PRESSURE BUILDING INTO THE REGION. SOME LAKE CLOUDS AND FLURRIES PSBL AT PBG/BTV OVERNIGHT...AS VERY COLD AIR MOVES OVER RELATIVELY WARMER LAKE WATERS. ALSO...AREAS OF HZ/FZFG WL BE PSBL AT SLK BTWN 08Z- 12Z WEDS...WITH LLVL RH AND ASSOCIATED ARCTIC AIRMASS. 18Z FRIDAY ONWARD...-SHSN ARRIVE FRIDAY AFTERNOON WITH A PERIOD OF IFR PSBL FRIDAY NIGHT INTO SATURDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...BANACOS SHORT TERM...EVENSON LONG TERM...JN AVIATION...KGM
Hazardous weather outlook, Jan 21, 3:34 PM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 334 PM EST MON JAN 21 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-222045- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 334 PM EST MON JAN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PREPARE FOR VERY COLD CONDITIONS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT ACROSS THE ENTIRE NORTH COUNTRY. THE COLDEST AIR MASS OF THE SEASON WILL MOVE DOWN INTO THE REGION BEGINNING TUESDAY NIGHT AND LASTING RIGHT THROUGH WEDNESDAY NIGHT. LOW TEMPERATURES TUESDAY NIGHT WILL BE IN THE 20 TO 30 BELOW RANGE IN THE MOUNTAINS AND 5 TO 15 BELOW ELSEWHERE. HIGH TEMPERATURES ON WEDNESDAY WILL ONLY BE ZERO TO 5 BELOW IN THE MOUNTAINS AND SINGLE DIGITS ELSEWHERE. WEDNESDAY NIGHT WILL SEE LOW TEMPERATURES SIMILAR TO TUESDAY NIGHT. FACTOR IN SOME WIND THROUGH THIS PERIOD AND WIND CHILL TEMPERATURES WILL BE AS LOW AS 20 TO 40 BELOW AT TIMES. PERSONS ACROSS THE NORTH COUNTRY SHOULD BE AWARE THAT VERY COLD CONDITIONS WILL IMPACT THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. TAKE ANY NECESSARY ACTION THAT WILL HELP YOU PREPARE FOR THE UPCOMING COLD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EVENSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:31 AM EST | Wind Chill Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans | 3 days |
Nearby
Wind Chill Advisories in Vermont, 2013Wind Chill Advisories in New York, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.